Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2012, 8:07 PM CDT for Perry County, Yell County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 8:07 PM CDT (01:07 UTC)
- Expired
- Apr 4, 2012, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Perry County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 84 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 4, 6:55 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 655 PM CDT WED APR 4 2012 .AVIATION...05/00Z TAF CYCLE MAIN FCST CONCERN DURG THE PD WL BE THE UPR LOW OVR CNTRL OK THAT WL MOVE EWD AND PASS ACRS AR LATER TNGT AND ON THU. CIGS ASSOCD WITH THE UPR LOW ARE EXPECTED TO RMN AT VFR LVLS...WITH A FEW SHRA POSSIBLE VCNTY OF THE LOW CENTER. LOW CONFIDENCE WITH PRECIP CHCS... SO WENT WITH VCSH AT MOST SITES LATER TNGT. LINGER PRECIP CHCS POSSIBLE THU MRNG OVR ERN AR. W/SWLY SFC WINDS WL SHIFT TO THE NW LATE THU MRNG/THU AFTN WITH SPEEDS OF 5 TO 10 MPH COMMON. /44/ && .PREV DISCUSSION... /ISSUED 242 PM CDT WED APR 4 2012/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT FRONTAL BOUNDARY OVER WESTERN ARKANSAS WILL MOVE EAST TONIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM PUSHES IN BEHIND IT. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND THURSDAY AS THE SYSTEM PUSHES ACROSS. ANY LINGERING PRECIPITATION WILL COME TO AN END BY LATE THURSDAY AFTERNOON. NORTHWEST FLOW ALOFT WILL BRING HIGH PRESSURE ACROSS THE REGION FRIDAY AND FRIDAY NIGHT. WITH A MOSTLY CLEAR SKY...AND LIGHT EAST WINDS... TEMPERATURES HAVE A GOOD SHOT AT DIPPING DOWN INTO THE 40S IN MOST AREAS FRIDAY NIGHT/EARLY SATURDAY MORNING. THE HIGH PRESSURE WILL SHIFT EAST SATURDAY...WITH A GRADUAL WARMING TREND ENSUING. A COLD FRONT WILL MOVE INTO THE STATE LATE SATURDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE FORECAST. TEMPERATURES WILL END THE PERIOD MOSTLY WITHIN FIVE DEGREES OF SEASONAL AVERAGES. LONG TERM...SUNDAY THROUGH WEDNESDAY AN UPPER RIDGE WILL BE OVER THE CENTRAL PART OF THE U.S. TO BEGIN THE PERIOD WITH AN UPPER LOW MOVING THROUGH THE GREAT LAKES. AS THE LOW MOVES EAST ANOTHER RIDGE BUILDS OVER THE ROCKIES MONDAY...AND NORTHWEST FLOW ALOFT DEVELOPS OVER ARKANSAS. THIS RIDGE REMAINS IN PLACE TUESDAY AND BEGINS MOVING EAST WEDNESDAY. A COLD FRONT SHOULD BE EXITING SOUTH AND EAST ARKANSAS SUNDAY MORNING. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY SUNDAY MORNING. A SHORT WAVE WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. MUCH DRIER AIR SETTLES IN FOR TUESDAY AND WEDNESDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED MONDAY...THEN NEAR TO BELOW NORMAL FOR TUESDAY AND WEDNESDAY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 4, 7:30 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 730 PM CDT WED APR 4 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 730 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD ACROSS OKLAHOMA AND EVENTUALLY WORK INTO WESTERN ARKANSAS LATER TONIGHT. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FEATURE...BUT THE CHANCES OF ORGANIZED SEVERE WEATHER WILL BE LIMITED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CHANCES OF SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE REGION EARLY ON THURSDAY AS THE AFOREMENTIONED UPPER LOW CONTINUES MOVING EASTWARD. RAIN CHANCES WILL DIMINISH THURSDAY AFTERNOON AS THE UPPER LOW MOVES EAST OF ARKANSAS. ANOTHER COLD FRONT WILL MOVE INTO THE STATE ON SATURDAY AND SUNDAY. SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 64/44
In the hours before
Special weather statement, Apr 4, 7:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 757 PM CDT WED APR 4 2012 ARZ030-037-038-050125- LOGAN AR-SCOTT AR-YELL AR- 757 PM CDT WED APR 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YELL...EXTREME NORTHEASTERN SCOTT AND CENTRAL LOGAN COUNTIES UNTIL 830 PM CDT... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUTCH CREEK MTN...OR 16 MILES SOUTHWEST OF DANVILLE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DANVILLE... STONEHOUSE REC AREA... WAVELAND... WALTREAK... HAVANA... GRAVELLY... CORINTH... BLUE BALL... BELLEVILLE... WAVELAND PARK... WALNUT GROVE... POTATO HILL MTN... NIMROD WMA... MASON LAKE... MARVINVILLE... GREENFIELD REC AREA... GILKEY... FLOOD MTN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3527 9355 3501 9330 3488 9369 3501 9374 TIME...MOT...LOC 0057Z 236DEG 18KT 3496 9364 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:57 PM CDT | Special Weather Statement | LZK | Yell | 28 min |
| Apr 4, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 49 min |
| Apr 4, 9:23 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 37 min |
| Apr 4, 9:38 PM CDT | Special Weather Statement | LZK | Yell | 47 min |
| Apr 4, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 19 min |
| Apr 4, 10:00 PM CDT | Special Weather Statement | LZK | Pope | 30 min |
| Apr 4, 10:15 PM CDT | Special Weather Statement | LZK | Faulkner | 30 min |
| Apr 4, 10:38 PM CDT | Special Weather Statement | LZK | Cleburne | 32 min |
| Apr 4, 10:44 PM CDT | Special Weather Statement | LZK | Van Buren | 31 min |
| Apr 4, 10:59 PM CDT | Special Weather Statement | LZK | Searcy | 31 min |
| Apr 4, 11:17 PM CDT | Special Weather Statement | LZK | Independence | 28 min |
| Apr 5, 12:56 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 22 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.